Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bootstrap sample size in nonregular cases

Author: Jun Shao
Journal: Proc. Amer. Math. Soc. 122 (1994), 1251-1262
MSC: Primary 62G09
MathSciNet review: 1227529
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the bootstrap estimator of the sampling distribution of a given statistic in some nonregular cases where the given statistic is nonsmooth or not-so-smooth. It is found that the ordinary bootstrap, based on a bootstrap sample of the same size as the original data set, produces an inconsistent bootstrap estimator. On the other hand, when we draw a bootstrap sample of a smaller size with the ratio of the size of the bootstrap sample over the size of the original data set tending to zero, the resulting bootstrap estimator is consistent. Examples of these nonregular cases are given, including the cases of functions of means with null first-order derivatives, differentiable statistical functionals with null influence function, nondifferentiable functions of means, and estimators based on some test results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 62G09

Retrieve articles in all journals with MSC: 62G09

Additional Information

Keywords: Bootstrap sample size, consistency, differentiable functionals, estimators based on tests, functions of means
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society